Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 27, 2011, 5:23 PM EDT for 4 counties in Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 5:23 PM EDT (21:23 UTC)
- Expired
- Apr 27, 2011, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 100 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397
WUUS53 KJKL 272123
SVRJKL
KYC121-125-147-235-272200-
/O.NEW.KJKL.SV.W.0115.110427T2123Z-110427T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 600 PM EDT
* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
STRUNK...OR 7 MILES SOUTHEAST OF WHITLEY CITY...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...LONDON...HOLLYHILL...BEULAH
HEIGHTS...ZION HILL...AYERS...DUCKRUN...HONEYBEE...BOUNTY...JELLICO
CREEK...CUMBERLAND FALLS S.P....FAIRVIEW...RED ASH...KRUPP...BON...
LOT...REDBIRD...MOUNTAIN ASH AND SAXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3659 8454 3661 8465 3720 8411 3692 8372
3658 8402
TIME...MOT...LOC 2123Z 236DEG 49KT 3666 8436
WIND...HAIL 70MPH 1.00IN
$$
ABE2 follow-up statements
393
WWUS53 KJKL 272136
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
536 PM EDT WED APR 27 2011
KYC121-125-147-235-272200-
/O.CON.KJKL.SV.W.0115.000000T0000Z-110427T2200Z/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
536 PM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MCCREARY...WHITLEY...KNOX AND LAUREL COUNTIES UNTIL 600 PM EDT...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
DUCKRUN...OR 8 MILES WEST OF WILLIAMSBURG...MOVING NORTHEAST AT 55
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WOFFORD...ROCKHOLDS...PERKINS AND WALDEN AROUND 545 PM EDT.
WILTON...PERMON...WOODBINE AND CLATE AROUND 550 PM EDT.
EMMANUEL...LOWELL...INDIAN CREEK AND BAILEYS SWITCH AROUND 555 PM
EDT.
JARVIS...CANNON AND GIRDLER AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILER
AND PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3659 8454 3668 8458 3720 8411 3692 8372
3658 8402
TIME...MOT...LOC 2136Z 236DEG 49KT 3674 8424
WIND...HAIL 70MPH 1.00IN
$$
GREIF005
WWUS53 KJKL 272159
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
559 PM EDT WED APR 27 2011
KYC121-125-147-235-272208-
/O.EXP.KJKL.SV.W.0115.000000T0000Z-110427T2200Z/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
559 PM EDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCCREARY...WHITLEY...
KNOX AND LAUREL COUNTIES WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAINS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
THE SOUTHERN PORTION OF WHITLEY COUNTY IS UNDER A TORNADO WARNING
FOR A SEPARATE STORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 AM EDT.
LAT...LON 3659 8454 3668 8458 3720 8411 3692 8372
3658 8402
TIME...MOT...LOC 2158Z 236DEG 49KT 3691 8393
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:40 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 27, 3:40 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 340 PM EDT WED APR 27 2011 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED 18Z SFC ANALYSIS SHOWS THE NEXT LOW CENTER DEEPENING OVER ARKANSAS AND WESTERN TENNESSEE. SEVERAL CLUSTERS OF STORMS ARE ASSOCIATED WITH THIS FEATURE WITH THE LEAD ONE BRUSHING UP INTO EAST KENTUCKY AS A SWATH OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS. JUST TO THE SOUTH OF THIS FIRST WAVE THE STORM CELLS ARE MORE DISCRETE AND THEREFORE PRONE TO BECOME STRONG/SEVERE. ADDITIONAL STORMS ARE NOTED FURTHER WEST OVER SOUTHEAST MISSOURI. AHEAD OF THE SYSTEM MOVING IN CURRENTLY...SOME CLEARING AND A ONLY GLANCING BLOW FROM THE MORNING/S STORMS HAVE ALLOWED SOME INSTABILITY TO BUILD AS TEMPERATURES PEAK IN THE LOWER 80S...WHILE DEWPOINTS ARE IN THE MID 50S IN THE EAST TO THE LOWER 60S OVER THE CUMBERLAND VALLEY. THE CURRENT MOSAIC RADAR SHOWS A LINE OF ENHANCED CELLS PUSHING NORTH THROUGH EASTERN TENNESSEE...HEADING FOR THIS AREA OF MEDIOCRE INSTABILITY. THIS LIKELY REPRESENTS THE NEXT THREAT FOR SEVERE WEATHER LATE THIS AFTERNOON WITH A GREATER CONCERN ARISING LATER IN THE EVENING WHEN THE CURRENT...MORE STRATIFORM...BATCH OF PCPN TO THE WEST DISSIPATES OR PUSHES FURTHER NORTHEAST INTO THE CWA. WITH THE EVENT NOW UPON US...THE MODELS ARE IN REASONABLY GOOD AGREEMENT ALOFT AS A SHARP...NEGATIVELY TILTED...TROUGH SCRAPES THROUGH THE OHIO VALLEY THIS EVENING AND OVERNIGHT. THE CORE OF ITS ENERGY WILL ROTATE QUICKLY NORTH TO THE GREAT LAKES BY THURSDAY MORNING WITH A SECONDARY UPPER LOW PIVOTING SOUTH THROUGH THE SOUTHERN OHIO VALLEY. THIS LATTER LOW WILL FORM THE BASE OF A LARGER TROUGH THAT WILL MOVE THROUGH THE NORTHEAST QUARTER OF THE NATION LATER THURSDAY AND THROUGH FRIDAY. ALTHOUGH THERE ARE SOME TIMING DIFFERENCES AMONGST THE MODELS WITH THIS EVOLUTION...THEY ALL PAINT THE SAME PICTURE AND WILL LIKELY RESULT IN SIMILAR SENSIBLE WEATHER FOR EAST KENTUCKY. ACCORDINGLY...HAVE FOLLOWED A BLENDED SOLUTION WITH A LEAN TOWARD THE NAM12 FOR DYNAMIC SPECIFICS IN CONJUNCTION WITH THE CURRENT RADAR TRENDS AND THE OVERALL PCPN PATTERN FROM THE 00Z ECMWF. SENSIBLE WEATHER WILL FEATURE A COMPLICATED EVOLUTION TO THE HEAVY RAIN AND SEVERE THREAT THROUGH THE EVENING AND INTO THE FIRST PART OF THE NIGHT. INSTABILITY REMAINS THE MISSING INGREDIENT ATTM FOR STORMS ACROSS EAST KENTUCKY WHILE THE WIND PROFILE IS QUITE FAVORABLE FOR ROTATING UPDRAFTS AND DISCRETE CELLS. INSTABILITY IS ANTICIPATED TO BE ADVECTED INTO THE AREA FROM THE SOUTHWEST IN THE WAKE OR AS PART OF THIS LATEST BATCH OF RAIN MOVING NORTHEAST INTO THE CUMBERLAND VALLEY. ACCORDINGLY...THE ENTIRE CWA REMAINS UNDER A SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS...ESPECIALLY THIS EVENING...WITH TORNADOES A DISTINCT POSSIBILITY. HAVE CONTINUED TO HIGHLIGHT THIS THREAT IN ALL PRODUCTS AND THE WX GRIDS. WOULD NOT BE SURPRISED TO SEE THE NEED FOR ANOTHER TORNADO WATCH THROUGH MUCH OF THE AREA WITHIN A COUPLE OF HOURS. ALL PERSONS IN EAST KENTUCKY NEED TO REMAIN WEATHER AWARE THROUGH THE EVENING FOR AN EXPECTED RAPIDLY CHANGING AND LIKELY DANGEROUS WEATHER SITUATION. HEAVY TO EXCESSIVE RAIN WILL ALSO BE A STRONG POSSIBILITY WITH THE STORMS TONIGHT...SEE THE HYDROLOGY DISCUSSION BELOW FOR MORE DETAILS. THE COLD FRONT PLOWS THROUGH THE AREA FROM WEST TO EAST AFTER MIDNIGHT TONIGHT EFFECTIVELY ENDING THE THREAT FOR SEVERE WEATHER AND HEAVY RAINS. COOLER CONDITIONS FOLLOW BY DAWN. HOWEVER...A STRONG WIND FIELD WILL REMAIN AND A WIND ADVISORY MAY NEED TO BE CONSIDERED ONCE THE NEAR TERM SEVERE THREAT DIMINISHES. FOLLOWING AN EXTENDED POST-FRONTAL DRY SLOT...THE WRAP AROUND LOW CLOUDS AND PCPN FROM THE SFC LOW...ALONG WITH A SECONDARY COLD FRONT...WILL GRADUALLY SLIP SOUTHEAST INTO THE AREA LATER THURSDAY MAKING FOR A CLOUDY AND COOL END TO THE DAY. A CHANCE OF SHOWERS CAN BE EXPECTED FROM THIS BOUNDARY FOR MOST OF THE AREA THAT EVENING AND INTO THE NIGHT. FOLLOWING THE COOL AND POTENTIALLY DAMP NIGHT...FRIDAY WILL TURN OUT PARTLY SUNNY AND SLIGHTLY WARMER AS HIGH PRESSURE BUILDS INTO THE AREA. FOLLOWED A BLEND OF PERSISTENCE...TRENDS...INHERITED GRIDS AND THE LATEST GUIDANCE FROM THE ADJMET FOR TEMPERATURES THROUGH THE PERIOD ALONG WITH ONLY MINOR TERRAIN BASED ADJUSTMENTS. AS FOR POPS...MAXED THEM OUT TONIGHT AND WENT BELOW MOS FOR THE MOST PART THURSDAY... THOUGH MORE IN LINE WITH THE CHANCE CATEGORY MET NUMBERS THURSDAY NIGHT. WENT DRY ON FRIDAY. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED THE LONG TERM PORTION OF THE FORECAST BEGINS WITH RIDGING ACROSS THE REGION ON FRIDAY NIGHT...WITH DRY WEATHER TO START THE WEEKEND. A COLD FRONT IS FORECAST TO BE APPROACHING KENTUCKY FROM THE WEST BY SUNDAY MORNING...AND WILL CARRY A CHANCE TO SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE NORTHWEST PART OF FORECAST AREA FOR SUNDAY NIGHT. AS THE FRONT SLOWLY MAKES ITS WAY EAST WILL INCREASE PROBABILITY TO CHANCE FOR MOST OF THE FORECAST AREA ON SUNDAY...BUT WILL CARRY ONLY A SLIGHT CHANCE IN THE FAR SOUTHEAST FOR SUNDAY. THERE IS SOME QUESTION ON HOW QUICKLY THE FRONT WILL PASS THROUGH KENTUCKY. THE 12Z OPERATIONAL GFS APPEARS TOO FAST WITH THE COLD FRONTAL PASSAGE...WITH THE FRONT WELL SOUTHEAST OF KENTUCKY BY 12Z MONDAY. THE GFS ENSEMBLE MEAN SUPPORTS A SLIGHTLY SLOWER SOLUTION. WILL FOLLOW THE SLOWER FRONTAL MOVEMENT DEPICTED BY THE 12Z ECMWF AND GEM. FOLLOWING THE ECMWF AND GEM...AS WELL AS HPC GUIDANCE YIELDS A SOLUTION WHERE THE FRONT WILL BE ABOUT ONE HALF WAY ACROSS KENTUCKY AT 12Z MONDAY. AS A RESULT WILL CARRY THE HIGHEST CHANCES OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY. WILL CONTINUE WITH HIGH CHANCE PROBABILITIES IN THE EASTERN PART OF THE FORECAST AREA MONDAY NIGHT...WITH ONLY A SLIGHT CHANCE IN THE FAR NORTHWEST. A COOLER AIR MASS WILL MOVE INTO THE AREA FOLLOWING THE FRONTAL PASSAGE WITH COOLER WEATHER FOR TUESDAY. TEMPERATURES LOOK TO REBOUND QUICKLY BY WEDNESDAY. && .AVIATION.../18Z TO 18Z/ INTERESTING WEATHER SITUATION UNFOLDING THROUGH THE AREA THIS AFTERNOON AND EVENING. THE INITIAL ROUND OF STORMS HAVE DISSIPATED WITH ANOTHER BATCH...BUT MOSTLY JUST SHOWERS...MOVING NORTHEAST INTO THE AREA ATTM. EXPECT THIS TO EVOLVE INTO A CLUSTER OF MORE DISCRETE CELLS LATE THIS AFTERNOON WITH SEVERE STORMS A DISTINCT POSSIBILITY. WHETHER THESE LATEST STORMS WILL CLEAR OUT BEFORE THE NEXT BATCH ARRIVES THIS EVENING AHEAD OF THE COLD FRONT WILL BE A GOOD QUESTION...AS WELL. ACCORDINGLY...HAVE GONE WITH 23-00Z AS A GENERAL ARRIVAL POINT FOR THE CORE OF THE ANY MCS MOVING SLOWLY FROM WEST TO EAST THROUGH EAST KENTUCKY. WITH THESE STORMS HAVE BROUGHT VIS AND CIGS DOWN INTO MVFR AND TEMPORARILY IFR. IN THE WAKE OF THE COLD FRONT LATER TONIGHT...CIGS WILL FALL FURTHER AND HOLD AT THE CUSP OF IFR RANGE ALONG WITH MVFR FOG. WINDS WILL BE QUITE GUSTY THROUGH THE NIGHT...OUTSIDE OF ANY STORMS WHEN THERE COULD BE SEVERE GUSTS... AT 10 TO 20 KTS WITH GUSTS TO 30 FROM THE SOUTH SWITCHING TO THE WEST LATE. THESE WILL SETTLE DOWN SOMEWHAT FOR THE FIRST PART OF THURSDAY BLOWING FROM THE WEST NORTHWEST AT 10 TO 15 KTS. && .HYDROLOGY...UPDATED ONE OR TWO CLUSTERS OF ORGANIZED STRONG TO SEVERE STORMS WILL MOVE OVER EAST KENTUCKY LATER THIS EVENING AND THROUGH THE FIRST PART OF THE NIGHT AHEAD OF A POTENT COLD FRONT. BETWEEN ONE AND TWO INCHES OF RAIN WILL LIKELY FALL THROUGH THE AREA FROM THIS WITH THE HIGHEST AMOUNTS IN THE WESTERN PARTS OF THE AREA. DUE TO THE ANTICIPATED HEAVY NATURE OF THE RAIN WITH THESE CLUSTERS AND THE POTENTIAL FOR THUNDERSTORMS TRAINING OVER THE SAME AREAS THERE IS A HEIGHTENED THREAT FOR FLASH FLOODING THROUGH THE NIGHT. FOR THAT REASON A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 AM THURSDAY. RIVER FLOODING LOOKS MORE IFFY AT THIS TIME WITH EVEN TWO INCHES OF BASIN WIDE RUNOFF FORECASTED LIKELY TO KEEP MOST RIVERS FROM EXCEEDING ACTION STAGE. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GREIF LONG TERM...SBH AVIATION...GREIF HYDROLOGY...GREIF
Hazardous weather outlook, Apr 27, 4:00 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT WED APR 27 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 400 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO THE OVERNIGHT. A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE THIS EVENING WITH DAMAGING AND DESTRUCTIVE STRAIGHT LINE WINDS THE PRIMARY THREAT. ADDITIONALLY...LARGE HAIL AND MULTIPLE TORNADOES ARE ALSO A POSSIBILITY. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL AND COULD TRAIN OVER THE SAME AREAS...LEADING TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL...DAMAGING WINDS...OR EXCESSIVE RAINFALL THROUGH THE NIGHT. GREIF
In the hours before
Local storm report, Apr 27, 1:01 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
101 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG BEULAH HEIGHTS 36.80N 84.44W
04/27/2011 MCCREARY KY LAW ENFORCEMENT
TREE DOWN ACROSS BEULAH HEIGHTS ROAD. TIME ESTIMATED OFF
OF RADAR.
&&
CORRECTED TIME OF EVENT.
ABELocal storm report, Apr 27, 1:24 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
124 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG WILLOW TREE 37.71N 83.92W
04/27/2011 ESTILL KY EMERGENCY MNGR
TREES DOWN ON WATSON RIDGE ROAD...MARBLE YARD
ROAD...CAMPBELL BRANCH ROAD AND COBB HILL ROAD.
&&
TBREWERLocal storm report, Apr 27, 1:25 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
125 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG 1 E KNOB LICK 37.66N 84.09W
04/27/2011 ESTILL KY EMERGENCY MNGR
TREE DOWN ON CAMPBELL BRANCH ROAD.
&&
TBREWERLocal storm report, Apr 27, 1:26 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
126 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND DMG PARNELL 36.87N 84.95W
04/27/2011 WAYNE KY LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 674.
0845 AM TSTM WND DMG 2 S MONTICELLO 36.81N 84.85W
04/27/2011 WAYNE KY LAW ENFORCEMENT
TREES DOWN ON HOLLOW ROAD.
0847 AM TSTM WND DMG 3 SE MONTICELLO 36.81N 84.81W
04/27/2011 WAYNE KY LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 200 AT FLAT SPRINGS.
0847 AM TSTM WND DMG 7 N MONTICELLO 36.94N 84.85W
04/27/2011 WAYNE KY LAW ENFORCEMENT
TREE DOWN ON HOUSE ON HIGHWAY 2393.
0906 AM TSTM WND DMG SCIENCE HILL 37.18N 84.64W
04/27/2011 PULASKI KY PUBLIC
TREE DOWN ALONG HIGHWAY 1247.
0926 AM TSTM WND DMG 9 W WHITLEY CITY 36.72N 84.64W
04/27/2011 MCCREARY KY LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 92 BETWEEN MILE MARKER 9 AND 10.
0930 AM TSTM WND DMG 2 NW BRODHEAD 37.42N 84.44W
04/27/2011 ROCKCASTLE KY LAW ENFORCEMENT
TREE BLOCKING ROAD AND KNOCKING DOWN POWER LINES ON PEACH
TREE LANE NEAR BRODHEAD
0934 AM TSTM WND DMG 3 S PINE KNOT 36.62N 84.44W
04/27/2011 MCCREARY KY AMATEUR RADIO
ROOF BLOWN OFF BARN. BOARD PUT THROUGH THE WINDOW OF A
TRUCK. TOP SNAPPED OUT OF A 20 INCH DIAMETER TREE.
0934 AM TSTM WND DMG 7 NNE MOUNT VERNON 37.46N 84.30W
04/27/2011 ROCKCASTLE KY LAW ENFORCEMENT
TREE BLOCKING ROAD ON SCAFFOLD CANE BRANCH RD.
0936 AM TSTM WND DMG 3 ENE PINE KNOT 36.68N 84.39W
04/27/2011 MCCREARY KY TRAINED SPOTTER
DAMAGE TO A MOBILE HOME AND SOME 3 TO 4 INCH DIAMETER
TREE LIMBS DOWN ON HIGHWAY 92.
0940 AM TSTM WND DMG BEULAH HEIGHTS 36.80N 84.44W
04/27/2011 MCCREARY KY LAW ENFORCEMENT
TREE DOWN ACROSS BEULAH HEIGHTS ROAD. TIME ESTIMATED OFF
OF RADAR.
0945 AM TSTM WND DMG SANDGAP 37.48N 84.09W
04/27/2011 JACKSON KY DEPT OF HIGHWAYS
TREE BLOCKING ROAD.
0950 AM TSTM WND DMG 2 E CUMBERLAND FALLS S. 36.84N 84.30W
04/27/2011 WHITLEY KY LAW ENFORCEMENT
TREE DOWN OVER HIGHWAY 90 NEAR MILLS OLD RIDING STATION.
0950 AM TSTM WND DMG 1 E KNOB LICK 37.66N 84.09W
04/27/2011 ESTILL KY EMERGENCY MNGR
TREE DOWN ON CAMPBELL BRANCH ROAD.
1000 AM TSTM WND DMG WILLOW TREE 37.71N 83.92W
04/27/2011 ESTILL KY EMERGENCY MNGR
TREES DOWN ON WATSON RIDGE ROAD...MARBLE YARD
ROAD...CAMPBELL BRANCH ROAD AND COBB HILL ROAD.
1012 AM TSTM WND DMG 1 S LONDON 37.11N 84.08W
04/27/2011 LAUREL KY EMERGENCY MNGR
TREES ON POWER LINES ALONG HIGHWAY 1006 AND 363.
1016 AM TSTM WND DMG 2 NE LONDON 37.15N 84.06W
04/27/2011 LAUREL KY TRAINED SPOTTER
TREES DOWN AND ROOF BLOWN OFF OF BARN ON MCWHORTER ROAD.
1025 AM TSTM WND DMG MCKEE 37.43N 84.00W
04/27/2011 JACKSON KY DEPT OF HIGHWAYS
2 TREES BLOCKING ROAD.
&&
ABESpecial weather statement, Apr 27, 4:49 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 449 PM EDT WED APR 27 2011 KYZ083>085-272130- WAYNE-WHITLEY-MCCREARY- 449 PM EDT WED APR 27 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 530 PM EDT WEDNESDAY AFTERNOON... EASTERN WAYNE... WESTERN WHITLEY AND MCCREARY. AT 449 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED 18 MILES SOUTHWEST OF MOUNT PISGAH...MOVING NORTHEAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SLICKFORD AROUND 455 PM EDT...GREAT MEADOWS CAMPSITES AROUND 500 PM EDT...PARMLEYSVILLE AROUND 505 PM EDT...BLUE HERON AROUND 510 PM EDT...AND STEARNS AROUND 515 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Apr 27, 5:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 523 PM EDT WED APR 27 2011 KYZ084>087-272200- WHITLEY-MCCREARY-KNOX-BELL- 523 PM EDT WED APR 27 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT WEDNESDAY EVENING... WESTERN KNOX... WHITLEY... SOUTHEASTERN MCCREARY AND SOUTHWESTERN BELL. AT 522 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED NEAR STEARNS AND WHITLEY CITY...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOLLYHILL AROUND 535 PM EDT...DUCKRUN AROUND 540 PM EDT...KRUPP AROUND 545 PM EDT...REDBIRD AROUND 550 PM EDT...AND WOFFORD AROUND 555 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:27 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 33 min |
| Apr 27, 8:36 AM EDT | Tornado Warning | JKL | Wayne | 24 min |
| Apr 27, 8:53 AM EDT | Tornado Warning | JKL | Pulaski, Wayne | 38 min |
| Apr 27, 9:16 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Pulaski, Rockcastle | 44 min |
| Apr 27, 9:24 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Whitley | 51 min |
| Apr 27, 10:02 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel | 43 min |
| Apr 27, 5:44 PM EDT | Tornado Warning | JKL | Bell, Knox, McCreary, Whitley | 46 min |
| Apr 27, 6:37 PM EDT | Tornado Warning | JKL | Bell, Knox, McCreary, Whitley | 38 min |
| Apr 27, 7:03 PM EDT | Flash Flood Warning | JKL | Bell, Knox, McCreary, Whitley | 6 hr |
| Apr 27, 7:07 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie | 38 min |
| Apr 27, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 38 min |
| Apr 27, 7:29 PM EDT | Areal Flood Advisory | JKL | Bath, Clay, Estill, Fleming, Jackson, Knox and 13 more | 6 hr |
| Apr 27, 7:42 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 48 min |
| Apr 27, 7:51 PM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.